Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Lotemax

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-18-2003, 05:00 AM
Ray Van Sickler
Guest
 
Posts: n/a
Default No Subject

I had catarac surgery in both eyes last year. In the r4ight eye vision was improved for a feshort time after surgery then deteriated to a blur. The doctorgave me a steroid injection and prescribed Acular and Lotemax every two hours over a month period. Upon re-examination he noticed a film (?) ibeneath the lens which he sad could be causing the blur but could be removed with laser surgery in abot three months but that I should continue with the Acular, Lotemax and an additional medicine "Pred Forte"...all of these four times a day.<br>As for the left eye after initial surgery there was improvement in clarity and sharpness at first but began to see waviness in the vertical and horizontal lines with a slight difference in depth perception than the right eye. The doctor also prescribed the same three medicines in that eye over the three month period.<br><br>I note in your advice on using Lotmax that serious side effects could occur for use over an extended period of time. Does my condition described above give cause for alarm???<br><br>Thank you<br><br>Ray Van Sickler
Reply With Quote
  #2  
Old 12-03-2005, 06:00 AM
Dr. Mark
Guest
 
Posts: n/a
Default Medicines

Ray,<br>These are common meds used after cataract surgery to decrease the inflammatory process that naturally occurs after cataract surgery. What you described for your right eye...the thing that is behind the lens and is corrected with laser surgery is call a posterior capsular membrane. This membrane is very common after cataract surgery and many people need this membrane removed from the line of sight after cataract surgery. It is typical to wait 3 months for this laser procedure to assure the eye and the new lens implant is stable. From the way you described you situation you may have also suffered from cystoid macular edema or fluid in the macular area of the retina. This can cause wavy lines. This is a well known condition that some people get after cataract surgery and it is mainly an inflammatory condition so it is treated with the exact medicines that your doctor prescribe for you. If macular edema exist then it usually resolves in 2 to 12 weeks depending on the severity of the condition. As long as you are having the fluid pressure in your eye monitored regularly while you are using these meds then you are doing all you can and your doctor will see to it that nothing abnormal will happen to you. I hope this helps. But please do not skip appointments with your doctor....that is how problems are detected early. And if the waviness of your vision is getting worse or not improving then see your doctor immediately to rule out macular degeneration.
Reply With Quote
  #3  
Old 09-10-2007, 12:03 AM
Pat Kelly
Guest
 
Posts: n/a
Default Cystoid Macular Edema

I was on Actos, got blurred vision, Shots in eyes, lasersThen put on Avanida, cateract surgery in both eues, Great vision for only a few days, now Legally blind--could it be The Actos & Avanida?
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:54 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.